Posted by: Rob | 2010-03-15

Bi-Polar instability

Well, here goes. I have recently left a job that was very taxing on me and affected my health to a great degree. Further to this I have also moved cities to be with my partner. With that being said, in essence I know that both those issues can cause undue stress.

I am currently seeing my psych who i have been dealing with for about a year and a half and have the utmost faith in her and her advise and prescription.

Problem is I hve changed my medical aid (from a higher option to a lower one - due to cost), which has meant that much of the medication that I am on is no longer covered by them.

I was on 60mg Cymbalta, 30mg Remeron, 1600mg Epilim, 0.2 Eltroxin as well as some blood pressure pills.

My concern is that they do not want to cover the Cymbalta nor the Remeron. The option of me paying cash for them is not viable at the moment as I am not working and even the generic versions of these are really costly.

I have been in hospital in excess of 10 times for depression (no mania) and have tried to commit suicide three times. I have also had ECT three times, with the last session really helping me.

My doc has now written a motivational letter to them and I am waiting for them to reply sometime this week - I do suspect that their is a possibility of them approving the meds - but with a 40% co payment - which is still hefty.

I am currently nearly off the Cymbalta (a few left), took my last Remeron last night and have been prescribed Prothiaden of which I am taking 75mg, and my Epilim and Eltroxin remain unchanged.

Suicidal ideation is returning now due to the meds change and I am concerned as what to do - obviously without contacting the psych. I used to be on Seroquel (600mg) and am fortunate to have some left. I have done some research and see that Risperdal is a medication that the medical aid will pay for. I want to know if it is a medication that can help with the stabilisation of the mood and whether it is worth while me speaking to my doc about it. It is not the mania that concerns me or something that I suffer from, but rather the lows and the suicidal ideation. Can Risperdal help with this? Is it a medication that can deal with this?

I will contact my doctor as I do realise that is that right thing to do - but I won''t be able to consult due to costs - so will probably only chat on the phone. I would just like to get my ducks in a row so that I know where I am going with my questioning.

I would really appreciate your input and can assure you that at this point I am stable enough that I would not do anything stupid.

Many thanks


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I replied the other time this question was posted

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: cybershrink | 2010-03-15

I replied the other time this question was posted

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.